Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 103, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2016, 12:14 AM EDT for Ashe County, Watauga County, North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 12:14 AM EDT (04:14 UTC)
- Expired
- Jun 17, 2016, 1:15 AM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashe County, NC, Watauga County, NC
The radar
The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
810
WUUS51 KRNK 170414
SVRRNK
NCC009-189-170515-
/O.NEW.KRNK.SV.W.0103.160617T0414Z-160617T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1214 AM EDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WATAUGA COUNTY IN NORTH CAROLINA...
WESTERN ASHE COUNTY IN NORTH CAROLINA...
* UNTIL 115 AM EDT
* AT 1213 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FLATWOOD TO NEAR ASHLAND TO MOUNTAIN CITY...
MOVING SOUTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOONE...
WEST JEFFERSON...
DEEP GAP...
TODD...
AND ASHLAND.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3634 8177 3634 8171 3636 8172 3641 8174
3643 8172 3646 8171 3647 8170 3653 8171
3657 8169 3657 8168 3659 8168 3658 8161
3629 8141 3626 8143 3625 8147 3621 8147
3614 8155 3612 8162 3612 8165 3636 8180
TIME...MOT...LOC 0413Z 332DEG 63KT 3654 8167 3646 8172 3647 8180
HAIL...<.75IN
WIND...60MPH
$$
RAB3 follow-up statements
884
WWUS51 KRNK 170434
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 AM EDT FRI JUN 17 2016
NCC009-189-170515-
/O.CON.KRNK.SV.W.0103.000000T0000Z-160617T0515Z/
WATAUGA NC-ASHE NC-
1234 AM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR WATAUGA AND ASHE COUNTIES...
AT 1233 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT JEFFERSON TO FLEETWOOD TO TODD...MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOONE...
WEST JEFFERSON...
DEEP GAP...
TODD...
AND IDLEWILD.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3634 8179 3635 8178 3634 8177 3634 8171
3636 8172 3637 8173 3644 8161 3648 8154
3629 8141 3626 8143 3625 8147 3621 8147
3614 8155 3612 8162 3612 8165
TIME...MOT...LOC 0433Z 318DEG 41KT 3639 8147 3631 8152 3632 8160
HAIL...<.75IN
WIND...60MPH
$$
RAB048
WWUS51 KRNK 170435 CCA
SVSRNK
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1235 AM EDT FRI JUN 17 2016
NCC009-189-170515-
/O.COR.KRNK.SV.W.0103.000000T0000Z-160617T0515Z/
WATAUGA NC-ASHE NC-
1235 AM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR WATAUGA AND SOUTHWESTERN ASHE COUNTIES...
AT 1234 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEST JEFFERSON TO BALDWIN TO NEAR TODD...MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOONE...
WEST JEFFERSON...
DEEP GAP...
TODD...
AND IDLEWILD.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
THESE STORMS PRODUCED WIND DAMAGE IN JOHNSON COUNTY TENNESSEE WITHIN
THE LAST 15 MINUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3634 8179 3635 8178 3634 8177 3634 8171
3636 8172 3637 8173 3644 8161 3648 8154
3629 8141 3626 8143 3625 8147 3621 8147
3614 8155 3612 8162 3612 8165
TIME...MOT...LOC 0433Z 318DEG 41KT 3639 8147 3631 8152 3632 8160
HAIL...<.75IN
WIND...60MPH
$$
RAB835
WWUS51 KRNK 170507
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
107 AM EDT FRI JUN 17 2016
NCC009-189-170516-
/O.EXP.KRNK.SV.W.0103.000000T0000Z-160617T0515Z/
WATAUGA NC-ASHE NC-
107 AM EDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR WATAUGA AND ASHE COUNTIES
WILL EXPIRE AT 115 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. MODERATE RAINFALL AND OCCASIONAL
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED TO CONTINUE IN THIS AREA
FOR ANOTHER 30 MINUTES TO AN HOUR.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3634 8179 3635 8178 3634 8177 3634 8171
3636 8172 3637 8173 3644 8161 3648 8154
3629 8141 3626 8143 3625 8147 3621 8147
3614 8155 3612 8162 3612 8165
TIME...MOT...LOC 0500Z 318DEG 41KT 3639 8147 3631 8152 3632 8160
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:10 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 10:10 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1010 PM EDT THU JUN 16 2016 .SYNOPSIS... A vigorous upper level disturbance was centered over northeast Ohio. This feature will move southeast, crossing the Mid-Atlantic States tonight and Friday. Thunderstorms with damaging winds are expected along the leading edge of this disturbance with a risk of severe weather...the primary focus across the Virginias through early tonight. Aside for lingering showers Friday, High pressure will build into the region for the weekend providing fair weather which will last into the first part of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 1000 PM EDT Thursday... Severe Thunderstorm Watch number 261 has expired. Storms will continue to move east-southeast and may produce strong to severe wind gusts as they approach the VA/NC border between now and Midnight. Warnings may still be required until the line weakens. A Vigorous short wave, compact upper level low, will move from the OH/PA border this evening, into the Virginias tonight. At the surface, low pressure was centered near Pittsburgh, PA, with a cold extending south from the low into eastern West Virginia, then southwest into southern Kentucky. A Mesoscale Convective System (MCS), line of strong/severe thunderstorms, was moving east-southeast out ahead of the cold front. As of 10PM, this line of storms was along a RIC-FCX-ROA-MKJ line. Farther southwest along the front (SW of MKJ)...the storm cells were more discrete with some rotation exhibited. The MCS will continue to move east-southeast, with models showing a strong indication that it will go all the way to the coast...in addition to a slow southward drift toward the VA/NC border. Storms will likely remain near severe levels between now and Midnight. After that, loss of solar heating should allow southwest part of the line to weaken. Until that time, damaging straight line winds will be the primary threat, but certainly can't rule out an isolated tornado per backing low level winds on the east side of the Appalachians which will result in increasing directional shear. Attm do not anticipate a severe thunderstorm watch farther south into North Carolina unless activity does not weaken as forecast. However...storms will likely remain strong to severe all the way to the VA/NC border. The evening RNK UA sounding has recovered in terms of PWATS. Values have increased to around 1.30 with CAPE running around 2000 J/KG and a 0-3km storm relative helicity of 292. The GSO sounding was still well mixed, the remnant dry airmass from earlier in the day still evident...CAPE of around 300 J/KG. DCAPE on the other-hand was near 1400, so as the storm activity moves off the Blue Ridge and into the piedmont, a gust from may still kick-out from underneath the existing MCS and produce a surge of sub-severe (30-40 mph) wind that could impact parts of the northwest piedmont of NC, and associated with little or no rainfall. Regardless of the above thoughts, folks need to remain vigilant, and pay particular attention to future forecast updates and listen for warnings. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... As of 315 PM EDT Thursday... Upper low pressure over central VA with surface low pressure over eastern NC on Friday morning will drift off the mid Atlantic coast by Friday evening, placing Blacksburg forecast area in a cooler northerly flow with wrap-around moisture on the western flanks of the system during the day. As a result, expect to see plenty of cloud cover for much of Friday along with an ongoing threat for some light shower/thundershower activity - with the threat for thunder primarily focused southwest of Interstate 77 during the time of peak heating, where some lingering instability will reside. Other than perhaps a lingering sprinkle/shower into early Friday evening across extreme southwestern VA into the northwestern NC mountains, expect good drying and subsidence to ensure a dry forecast for Friday night through Sunday night as surface high pressure builds southwest from out of New England into the mid Atlantic region. Expect slightly below normal temperatures through the short-term period with lows mainly in the 50s, and with daytime highs ranging from mainly 70s in the mountains to around 80 across the Piedmont. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 315 PM EDT Thursday... Much of the long-term period is expected to be dry with slowly warming temperatures as mid Atlantic surface ridge holds into Monday - with axis of upper ridge extending from near the four-corner area east toward the mid-Atlantic states. Old closed upper low is expected to meander off the mid-Atlantic coast through early next week, but none of the longer-range models indicate that steering current will be sufficient to enable it to retrograde far enough west to impact the Blacksburg forecast area. On Tuesday, a series of short wave trofs moving southeast through the upper and lower great lakes expected to push a decaying cool front through the Blacksburg forecast area later Tuesday afternoon or on Tuesday night. However, this front will be preceded by a mainly westerly surface flow, so other than a limited threat for some isolated to scattered shower/thundershower activity across the western upsloping flanks of the Appalachians, most other sections of the forecast area will likely remain precipitation free. Expect a return to dry and slightly cooler weather again following the passage of the front for Wednesday into Thursday as yet another surface ridge builds east from the upper into the lower Great Lake region. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... As of 900 PM EDT Thursday... Solid line of thunderstorms is moving through VA. at 9PM these storms were along an RIC-LYH-ROA-BLF line. This line is expected to sink east-southeast to along the VA/NC border before weakening between now and 06Z/2AM. Gust front along the leading edge of these storms is producing wind damage with surface gusts of 30-60kts. After 06z/2am...there will be lingering showers, but overall coverage will be significantly reduced. These showers will linger through the day friday as an upper level low passes overhead. Clearing will take place Friday night with a return to VFR for the weekend. Extended discussion... Conditions will return to VFR with good flying conditions Saturday and continue into early next week as high pressure builds south behind the departing low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...WERT LONG TERM...WERT AVIATION...PM
Hazardous weather outlook, Jun 16, 10:14 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1014 PM EDT THU JUN 16 2016 NCZ001>006-018>020-VAZ009-012-015>017-032-033-043>045-058-059-180215- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 1014 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS WILL MOVE SOUTHEAST ACROSS PORTIONS OF THE REGION THROUGH AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010-011-013-014-018>020-022>024-034-035-046-047-WVZ042>044- 507-508-180215- TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-APPOMATTOX-BUCKINGHAM- MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 1014 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 16, 11:14 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 5 NE HOT SPRINGS 38.04N 79.76W
06/16/2016 BATH VA 911 CALL CENTER
TREE DOWN ON MOUNTAIN VALLEY RD NEAR BACK CREEK MTN
0735 PM TSTM WND DMG 5 SW RENICK 37.94N 80.43W
06/16/2016 GREENBRIER WV 911 CALL CENTER
LARGE TREES DOWN ON UNUS ROAD
0736 PM TSTM WND DMG 1 NNE RENICK 37.99N 80.36W
06/16/2016 GREENBRIER WV 911 CALL CENTER
TREE DOWN ON RTE 219 NEAR RENICK WV.
0740 PM LIGHTNING 2 ENE EAGLE ROCK 37.64N 79.77W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
A BARN CAUGHT FIRE DUE TO A LIGHTNING STRIKE ON BRIT
LANE.
0759 PM TSTM WND DMG 3 NW MILLBORO 38.00N 79.63W
06/16/2016 BATH VA 911 CALL CENTER
TREE DOWN ON INDIAN CRAFT ROAD IN MILLBORO VA
0807 PM TSTM WND DMG 2 NW COVINGTON CITY 37.80N 80.01W
06/16/2016 ALLEGHANY VA PUBLIC
LARGE OAK TREE BLOWN DOWN ON HOME ON WHITE OAK DRIVE.
0810 PM HAIL 2 ESE COVINGTON CITY 37.77N 79.94W
06/16/2016 E1.00 INCH ALLEGHANY VA PUBLIC
ESTIMATED QUARTER SIZE HAIL STRUCK VEHICLE ON INTERSTATE
64.
0810 PM TSTM WND DMG NNW COVINGTON CITY 37.79N 79.99W
06/16/2016 CITY OF COVINGTON VA 911 CALL CENTER
TWO TREES DOWN ON ALLEGHANY ROAD.
0829 PM TSTM WND DMG 6 NNW EAGLE ROCK 37.71N 79.83W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
THUNDERSTORM WINDS BLEW DOWN A TREE ACROSS PRICES BLUFF
ROAD.
0831 PM TSTM WND DMG 4 N EAGLE ROCK 37.69N 79.81W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREE BLOWN DOWN AND BLOCKING BOTETOURT ROAD.
0831 PM TSTM WND DMG 4 N EAGLE ROCK 37.69N 79.81W
06/16/2016 BOTETOURT VA DEPT OF HIGHWAYS
WIRES DOWN FROM DOWNED TREES ON GALA LOOP ROAD.
0832 PM TSTM WND DMG 4 N EAGLE ROCK 37.69N 79.80W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREE BLOWN DOWN...BLOCKING ROSE DRIVE.
0840 PM TSTM WND DMG 3 ENE EAGLE ROCK 37.65N 79.75W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREES BLOWN DOWN ACROSS ALLEN BRANCH ROAD
0847 PM TSTM WND DMG 3 N ARCADIA 37.59N 79.63W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREE BLEW DOWN ON TRUCK ON INTERSTATE 81 NEAR MILE MARKER
173.9
0903 PM TSTM WND DMG 1 N BUCHANAN 37.53N 79.68W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
MULTIPLE TREES BLOWN DOWN ON POWER LINES ON LOWE STREET.
0920 PM TSTM WND GST 5 ENE BENT CREEK 37.55N 78.75W
06/16/2016 M54.20 MPH BUCKINGHAM VA TRAINED SPOTTER
0925 PM TSTM WND DMG CEDAR BLUFF 37.09N 81.76W
06/16/2016 TAZEWELL VA 911 CALL CENTER
ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS.
0939 PM TSTM WND GST 2 NE BENT CREEK 37.55N 78.81W
06/16/2016 M77.00 MPH BUCKINGHAM VA TRAINED SPOTTER
MEASURED WIND GUSTS OF 76.7 MPH IN GLADESTONE
0940 PM TSTM WND DMG 3 ENE FOREST 37.38N 79.23W
06/16/2016 CITY OF LYNCHBURG VA 911 CALL CENTER
MULTIPLE TREES BLOWN DOWN ON BREEZEWOOD DRIVE.
0943 PM HAIL SSW RICHLANDS 37.09N 81.80W
06/16/2016 M0.50 INCH TAZEWELL VA TRAINED SPOTTER
DIME SIZE HAIL IN RICHLANDS
0944 PM TSTM WND DMG 3 ENE FOREST 37.39N 79.23W
06/16/2016 CITY OF LYNCHBURG VA 911 CALL CENTER
TREE DOWN ON BREEZEWOOD DRIVE.
0952 PM TSTM WND DMG W EVINGTON 37.23N 79.29W
06/16/2016 CAMPBELL VA PUBLIC
LARGE LIMBS DOWN.
0952 PM TSTM WND DMG 3 ENE FOREST 37.38N 79.22W
06/16/2016 CITY OF LYNCHBURG VA 911 CALL CENTER
TREE DOWN ON GRAVES MILL ROAD.
1010 PM TSTM WND DMG 4 ESE FOREST 37.34N 79.21W
06/16/2016 CAMPBELL VA 911 CALL CENTER
LARGE TREE DOWN AT THE INTERSECTION OF WEXFORD AND
LEEVILLE ROAD.
1011 PM TSTM WND DMG 4 ESE FOREST 37.34N 79.23W
06/16/2016 CAMPBELL VA 911 CALL CENTER
LARGE TREE DOWN AT THE INTERSECTION OF GREENVIEW AND
PORTICO STREET.
&&
RSTONEFILocal storm report, Jun 16, 11:50 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG 1 WSW PHENIX 37.08N 78.77W
06/16/2016 CHARLOTTE VA 911 CALL CENTER
911 CALL CENTER REPORTS TREES DOWN ALONG VA 40 NEAR THE
CHARLOTTE AND CAMPBELL COUNTY LINE.
&&
JMORROWLocal storm report, Jun 16, 11:54 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1154 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 1 WNW HALIFAX 36.77N 78.95W
06/16/2016 HALIFAX VA PUBLIC
PUBLIC REPORTS TREE DOWN NEAR HALIFAX VIRGINIA
&&
JMORROWSpecial weather statement, Jun 16, 11:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1157 PM EDT THU JUN 16 2016 NCZ005-006-170445- ROCKINGHAM-CASWELL- 1157 PM EDT THU JUN 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASWELL AND EAST CENTRAL ROCKINGHAM COUNTIES... AT 1157 PM EDT...A STRONG THUNDERSTORM WAS OVER LAWSONVILLE...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REIDSVILLE... WENTWORTH... CAMP SPRINGS... JERICHO... AND LAWSONVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3625 7951 3640 7971 3649 7957 3624 7928 TIME...MOT...LOC 0357Z 298DEG 35KT 3639 7958 JJM
Local storm report, Jun 17, 12:02 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 AM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 2 W SAXE 36.94N 78.71W
06/16/2016 CHARLOTTE VA 911 CALL CENTER
SEVERAL TREES DOWN IN THE RANDOLPH AREA
1048 PM TSTM WND DMG 5 SW CHARLOTTE COURT HO 37.00N 78.70W
06/16/2016 CHARLOTTE VA 911 CALL CENTER
SEVERAL TREES DOWN ALONG SCUFFLE TOWN ROAD.
&&
RSTONEFISpecial weather statement, Jun 17, 12:05 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1205 AM EDT FRI JUN 17 2016
NCZ001-018-170500-
WATAUGA-ASHE-
1205 AM EDT FRI JUN 17 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN WATAUGA AND ASHE COUNTIES...
AT 1205 AM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNTAIN CITY...
MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON...
WEST JEFFERSON...
LANSING...
GLENDALE SPRINGS...
AND TODD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3634 8177 3634 8171 3636 8172 3641 8174
3643 8172 3646 8171 3647 8170 3653 8171
3657 8169 3657 8168 3659 8168 3659 8162
3637 8130 3637 8136 3634 8136 3623 8171
3636 8180
TIME...MOT...LOC 0405Z 320DEG 41KT 3656 8179
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:07 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 53 min |
| Jun 16, 10:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes, Yadkin | 54 min |
| Jun 16, 11:14 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 61 min |
| Jun 16, 11:25 PM EDT | Areal Flood Advisory | RNK | Ashe | 4 hr |
| Jun 16, 11:57 PM EDT | Special Weather Statement | RNK | Caswell | 48 min |
| Jun 17, 12:05 AM EDT | Special Weather Statement | RNK | Ashe, Watauga | 55 min |
| Jun 17, 12:21 AM EDT | Special Weather Statement | RNK | Wilkes | 54 min |
| Jun 17, 12:52 AM EDT | Special Weather Statement | RNK | Caswell | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.